I have a history of depression. My whole family had it in one form or another. I was so relieved when SSRIs like Zoloft came on the market. I took Zoloft for years and went off it periodically but always "crashed" into depression when I quit. Just about the time I resigned myself to being a lifelong Zoloft patient, I was diagnosed with carcinoid of the small bowel. I quit taking everything anticipating the surgery which included tumor removal and small bowel resection. I read that some carcinoid specialists say to avoid SSRIs, including Zoloft. I have been prescribed Wellbutrin (150 mg/daily)and it works ok although it sometimes makes me jittery and I can't sleep without taking a sleep aid like Ambien. I sometimes take Chlorazepate (Tranxene) when the Wellbutrin causes my neck muscles to tighten painfully. Is there any way off this medical merry-go-round? I really would prefer to take less medicine. The psychiatrist I see says stay with what works. But I'm not sure it is working all that well.I sometimes get sad and weepy, especially when I am tired. Other times, I am not tired but still sad and weepy.
You might ask your physician to consider giving you an SNRI such as Effexor or Cymbalta instead of Wellbutrin which is causing side effects that you have to manage with more medications.
Mary K. Hughes, R.N., C.N.S. The University of Texas M.D. Anderson Cancer Center Psychiatry Department 1515 Holcombe, 453 Houston, TX 77030 Psychiatric Clinical Nurse Specialist Voice Mail: 713-745-4630 Office: 713-745-3344 Clinic: 713-792-6600 Fax: 713-794-4999
This communication is not intended as professional medical advice nor is it a substitute for an office visit. The content provided is for general information purposes, not specific treatment. If you have a urgent problem, call the office immediately. Do not wait for an e-mailed response.
Posted: 11 May 2007 03:03 PM Originally Posted: 11 May 2007 03:04 PM